Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking beta blocker, HBP reduction pill. Advised simvastatin for cholesterol. Risk of long term bad effects?

I have just started simvastatin 20 mg because Dr.. said my cholesterol is 258. I am 60. Is it very important to take it. I ask that only because I am wondering if it is appropriate to ask to stop if I get a lower reading, but how low is okay? I was told years ago by my family Dr. that 250 used to be regular and okay.My LDL is 178 Triglycerides 125 HDL 55. All other blood things healthy, no problems. This is all from about 2 weeks ago getting high blood pressure about 160/90. I am on Beta-blocker and a HBP-reduction pill. In 7 hours HBP became much lower and now runs around 118-120/59-69. That has worked wonders! My main concern is if there is much risk of long term bad effects from simvastatin? Is this a small dose that is not likely to cause side effects?
Asked On : Wed, 30 Jan 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiac Surgeon 's  Response
Simvastatin 20 mg is not a very high dose. Your body will get adjusted to it over time. Initially you may experience few symptoms, gradually that will come down.
Cholesterol of around 200 mg is safer.
Along with the drugs, try to do some daily exercise. That will burn your fat. Try atleast daily brisk walk.
Good that your BP is under control.
All the best.
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Your cholesterol level of 258 is high and your doctor has indeed advised you to take it for a reason. Also, since you also have other risk factors like high BP, it is important to keep your cholesterol levels under control. Moreover, 20mg of Simvastatin is not a high dose. So, please follow the advise of your doctor.

Even if your cholesterol levels come down after taking medication, please don't stop the medication on your own, but follow-up with your doctor for further advise. Healthy dietary habits and regular physical exercise are also important, in addition to the medication.
Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor